Alert archive / Nevada / Special Weather Statements in 2013

Special Weather Statement, NWS Reno, NV

July 1, 2013Storey County, Nevada

NWS Reno, NV issued this special weather statement at Jul 1, 2013, 5:21 PM PDT for Storey County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 5:21 PM PDT (00:21 UTC)
Expired
Jul 1, 2013, 6:00 PM PDT
In force
39 min
Issued by
NWS Reno, NV

County Storey County, NV

The radar

The Reno radar (KRGX), 43 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4403 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WWUS85 KREV 020021
SPSREV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
521 PM PDT MON JUL 1 2013

NVZ002-003-020100-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
521 PM PDT MON JUL 1 2013

...STRONG THUNDERSTORM NEAR RENO...

AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTH OF DAMONTE RANCH...OR 6 MILES
NORTHWEST OF VIRGINIA CITY...AND MOVING NORTHWEST AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...LOCKWOOD...NEW WASHOE CITY...RENO...  
  SPARKS...SUN VALLEY.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  5 AND 21.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3954 12000 3965 11974 3938 11957 3928 11976
TIME...MOT...LOC 0018Z 145DEG 19KT 3941 11973

$$

TOLBY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:52 PM PDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 1, 1:52 PM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
152 PM PDT MON JUL 1 2013

.SYNOPSIS...
RECORD HIGH TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY AS HIGH
PRESSURE REMAINS ANCHORED OVER THE REGION. PLENTIFUL MOISTURE
ALOFT WILL HELP GENERATE SCATTERED THUNDERSTORMS EACH AFTERNOON,
WITH THE MOST WIDESPREAD COVERAGE EXPECTED TUESDAY AND WEDNESDAY.
STORMS MAY PRODUCE STRONG WINDS, LIGHTNING, AND HEAVY RAINS.
SLIGHTLY COOLER TEMPERATURES ARE FORECAST FOR INDEPENDENCE DAY
WITH A CHANCE FOR THUNDERSTORMS.

&&

.SHORT TERM...
WAVER VAPOR LOOP SHOWING PLENTIFUL MOISTURE STREAMING NORTHWARD
INTO CA/NV - WHICH WILL HELP ENHANCE THE RISKS OF TSTMS OVER THE
NEXT FEW DAYS. BASED ON LATEST HRRR/SREF GUIDANCE - WHICH HAS
PERFORMED WELL IN RECENT TSTM EVENTS - BEST COVERAGE THIS
AFTERNOON SHOULD BE OVER THE SIERRA AND IN NV SOUTH OF I-80.
INSTABILITY INCREASES CONSIDERABLY TUES/WED YIELDING MORE
WIDESPREAD TSTMS ACROSS THE REGION - ESPECIALLY ON WEDNESDAY. ANY
OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS,
LIGHTNING, WIND > 50 MPH, AND SMALL HAIL.

INGREDIENTS FOR FLASH FLOODING ARE PRESENT IN MODEL GUIDANCE FOR
WEDNESDAY WITH HIGHER PRECIPITABLE WATER AND RELATIVELY SLOW STORM
MOTIONS. GIVEN THE MOIST ENVIRONMENT ALOFT - IT'S NOT OUT OF THE
QUESTION TO SEE A COUPLE NOCTURNAL SHOWERS/TSTMS EACH NIGHT WITH
WEDNESDAY NIGHT LOOKING THE MOST PROMISING WITH PLENTY OF ELEVATED
INSTABILITY. OVERALL FORECAST CONFIDENCE IN THE TSTMS IS MEDIUM -
WITH UNCERTAINTIES IN THE COVERAGE AND STORM MODES.

HAVE NOT MADE SIGNIFICANT CHANGES TO TEMPERATURE FORECASTS THROUGH
THURSDAY MORNING - CONTINUED RECORD TO NEAR-RECORD VALUES.
CONFIDENCE IS HIGH THROUGH TOMORROW THEN DECREASES WEDNESDAY WITH
POTENTIAL FOR CLOUDS/PRECIP TO MODULATE TEMPERATURES DOWNWARD.
WE'LL STILL CONTINUE THE HEAT ADVISORIES THROUGH WEDNESDAY. CS

&&

.LONG TERM...THURSDAY THROUGH MONDAY...
THURSDAY THE TROUGH MOVING THROUGH THE PACIFIC NW WILL CONTINUE
TO BREAKDOWN THE STRONG HIGH PRESSURE RIDGE OVER THE GREAT BASIN.
FORECAST SOUNDINGS CONTINUE TO HAVE ABUNDANT MOISTURE NEAR 0.9
INCHES AND CAPE VALUES NEAR 1000 J/KG. THE TIMING AND INTENSITY OF
THE THUNDERSTORMS ON THURSDAY WILL BE PARTIALLY DEPENDENT ON THE
EVOLUTION OF THE NOCTURNAL THUNDERSTORMS ON WEDNESDAY NIGHT AND
THE CLOUD COVER THURSDAY MORNING.

FRIDAY THUNDERSTORMS WILL STILL BE POSSIBLE IN THE SIERRA AND
THEN MOVE IN TO CENTRAL NEVADA. BY SATURDAY THUNDERSTORM CHANCES
WILL CONTINUE TO DIMINISH IN THE TAHOE AND RENO AREA BUT WILL
STILL BE POSSIBLE IN THE MONO COUNTY CONVERGENCE ZONE AND
THROUGHOUT CENTRAL NEVADA.

THURSDAY SHOULD BE THE LAST DAY OF 100 DEGREE TEMPERATURES IN THE
RENO AREA WITH TEMPERATURES DROPPING TO THE MID 90'S BY THE
WEEKEND. WHILE RECORD HEAT WILL HAVE PASSED TEMPERATURES WILL
REMAIN 8-10 DEGREES ABOVE NORMAL. TOLBY

&&

.AVIATION...
PRIMARY AVIATION CONCERN THROUGH WEDNESDAY IS WITH TSTM COVERAGE
AND TIMING. ABOUT A 30% CHANCE OF SEEING TSTMS IMPACT
MMH/TRK/TVL/CXP THIS AFTERNOON AND EVENING - PRIMARILY WITH
ERRATIC OUTFLOW WINDS AND LIGHTNING IN THE VICINITY. FOR RNO - THE
SITE IS ON THE PERIMETER OF THE BEST INGREDIENTS FOR TSTMS SO HAVE
JUST MENTIONED VCSH TODAY - BUT THERE'S STILL A 20% OR LESS CHANCE
OF TSTM WINDS/LIGHTNING IMPACTING THE FIELD AFTER 22Z.

FOR TUESDAY/WEDNESDAY - TSTM COVERAGE IS EXPECTED TO BE MORE
WIDESPREAD BETWEEN 21Z-03Z EACH DAY. ABOUT A 30-40% CHANCE OF TSTMS
DIRECTLY IMPACTING ALL AIRFIELDS - INCLUDING RNO. ERRATIC OUTFLOW
WINDS, LIGHTNING, AND BRIEF PERIODS OF HEAVY RAINS ARE POSSIBLE. CS

&&
.CLIMATE...
THE HIGH TEMPERATURE SO FAR TODAY AT THE RENO AIRPORT IS 102 -
WHICH BREAKS THE PREVIOUS RECORD OF 100 FROM 2002. THIS MAKES IT
FOUR DAYS IN A ROW WE'VE BROKEN NEW RECORDS - ILLUSTRATING HOW
EXCEPTIONAL THIS HEATWAVE IS. NOTE THAT WE'VE ALSO BEEN BREAKING
RECORD WARM LOW TEMPERATURES - BOTH 6/29 AND 6/30 ARE NEW RECORDS
AT RENO. AS OF NOW THE LOW TEMPERATURE TODAY OF 70 WOULD BREAK
THE CURRENT RECORD WARM LOW OF 63 (2006) - ASSUMING IT DOESN'T
COOL A LOT BEFORE 1 AM PDT.

AS MENTIONED PREVIOUSLY - THE RENO AIRPORT CAME JUST ONE DEGREE
SHORT OF TYING THE RECORD FOR HIGHEST TEMPERATURE IN JUNE, BUT DID
REACH 103 DEGREES ON SUNDAY FOR THE SECOND TIME IN 3 DAYS. THIS
LATE MONTH HEAT WAVE PUSHED THE AVERAGE MONTHLY TEMPERATURE AT
RENO UP TO THE THIRD WARMEST JUNE ON RECORD. CS

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY NVZ001-004.

     HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY NVZ003-005.

CA...HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY CAZ070.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 1, 6:20 AM PDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
620 AM PDT MON JUL 1 2013

CAZ070>073-NVZ001>005-021330-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
620 AM PDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WITH STRONG HIGH PRESSURE OVER THE REGION RECORD BREAKING HEAT CAN
BE EXPECTED AGAIN THIS AFTERNOON ACROSS WESTERN NEVADA AND THE
EASTERN SIERRA. ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO
POSSIBLE THIS AFTERNOON AND EVENING. A FEW DRY LIGHTNING STRIKES ARE
POSSIBLE DURING THE AFTERNOON...BUT THE PRIMARY THREAT WITH ANY
THUNDERSTORMS WILL BE GUSTY OUTFLOW WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSEASONABLY HOT CONDITIONS WILL CONTINUE INTO WEDNESDAY ACROSS
THE REGION. THE RECORD BREAKING HEAT SHOULD END BY THURSDAY BUT
CONDITIONS WILL STILL BE WARM WITH AFTERNOON HIGH TEMPERATURES 5
TO 10 DEGREES ABOVE NORMAL.

THUNDERSTORMS WILL ALSO BECOME MORE WIDESPREAD BY TUESDAY AND
WEDNESDAY ACROSS THE REGION...WITH GUSTY WINDS...HAIL AND BRIEF
HEAVY RAIN POSSIBLE THROUGH AT LEAST THURSDAY. THUNDERSTORMS
CHANCES WILL DECREASE BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

O'HARA

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 1, 2:19 PM PDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
219 PM PDT MON JUL 1 2013

CAZ071>073-NVZ002-022215-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE
219 PM PDT MON JUL 1 2013

...RECORD BREAKING HEAT IN THE SIERRA THROUGH MID WEEK...

* AFTERNOON HIGHS WILL REACH THE UPPER 80S TO MID 90S IN THE
  SIERRA VALLEYS. HIGHS IN THE LOWER VALLEYS OF
  LASSEN...PLUMAS...AND MONO COUNTIES WILL CLIMB TO NEAR OR JUST
  ABOVE 100. SOME COOLING IS EXPECTED FRIDAY INTO THE WEEKEND.

* AN INCREASED RISK OF HEAT RELATED ILLNESS REMAINS THROUGH
  WEDNESDAY. CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC
  AILMENTS ARE THE MOST SUSCEPTIBLE TO THE HEAT. PETS AND
  LIVESTOCK ARE ALSO VULNERABLE AND SHOULD BE CARED FOR PROPERLY.

* AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER THE SIERRA
  THROUGH NEXT WEEK WITH LOCALLY HEAVY RAIN...STRONG OUTFLOW WINDS
  AND HAIL. THESE STORMS WOULD ALSO ACT TO COOL TEMPERATURES
  BRIEFLY.

* FOR UPDATES...VISIT WEATHER.GOV/RENO.

CS

HTTP://WEATHER.GOV/RENO
Special weather statement, Jul 1, 4:34 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
434 PM PDT MON JUL 1 2013

CAZ072-NVZ002-003-020015-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
434 PM PDT MON JUL 1 2013

...STRONG THUNDERSTORM NEAR SOUTH LAKE TAHOE...

AT 424 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF WOODFORDS...OR 10 MILES
NORTHEAST OF CARSON PASS...AND MOVING NORTHWEST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GENOA...KINGSBURY...
  STATELINE...ZEPHYR COVE AND HEAVENLY VALLEY.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3908 11990 3884 11975 3867 11996 3869 11999
      3880 12004 3883 12013 3886 12017 3898 12020
TIME...MOT...LOC 2332Z 132DEG 11KT 3883 11992

TOLBY
Special weather statement, Jul 1, 4:47 PM PDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
447 PM PDT MON JUL 1 2013

NVZ001-020045-
MINERAL AND SOUTHERN LYON COUNTIES-
447 PM PDT MON JUL 1 2013

...THUNDERSTORMS IN MINERAL AND SOUTHERN LYON COUNTIES...

AT 437 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES WEST OF
GABBS TO 10 MILES SOUTH OF HAWTHORNE...OR ALONG A LINE EXTENDING FROM
20 MILES WEST OF GABBS TO 20 MILES NORTHEAST OF BODIE...AND MOVING
WEST AT 5 TO 10 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN...SMALL PEA SIZE
HAIL...AND GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST WITH
VISIBILITY LESS THAN TWO MILES...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...HAWTHORNE...LUNING...MINA...SCHURZ...
  WALKER LAKE AND SWEETWATER SUMMIT.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN SCHURZ AND
MINA...INCLUDING HAWTHORNE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.

&&

LAT...LON 3906 11893 3906 11816 3902 11810 3899 11818
      3890 11817 3848 11769 3793 11840 3855 11930
TIME...MOT...LOC 2344Z 102DEG 6KT 3895 11840 3839 11869

HOON
Special weather statement, Jul 1, 5:17 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
517 PM PDT MON JUL 1 2013

NVZ001-004-020115-
MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
517 PM PDT MON JUL 1 2013

...STRONG THUNDERSTORMS EAST OF FALLON...

AT 505 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF
UNIONVILLE TO 15 MILES WEST OF MIDDLEGATE...OR ALONG A LINE EXTENDING
FROM 30 MILES SOUTH OF WINNEMUCCA TO 25 MILES SOUTHEAST OF FALLON...
AND MOVING WEST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WITH
AREAS OF BLOWING DUST...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...COLD SPRINGS...DIXIE VALLEY...
  FALLON...FALLON NAVAL AIR STATION...FRENCHMAN AND IMLAY.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  80 AND 149.

THESE STORMS WILL AFFECT TRAVELERS ON U.S. HIGHWAY 50 EAST OF FALLON
AND INTERSTATE 80 BETWEEN TRINITY JUNCTION AND WINNEMUCCA. DRIVERS
SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY
REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW
DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 4057 11728 4002 11753 3991 11745 3982 11748
      3955 11747 3951 11757 3943 11762 3937 11775
      3922 11771 3916 11778 3909 11777 3905 11793
      3929 11902 4080 11841
TIME...MOT...LOC 0014Z 105DEG 11KT 4053 11787 3927 11840

HOON
Special weather statement, Jul 1, 5:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
521 PM PDT MON JUL 1 2013

NVZ002-003-020100-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
521 PM PDT MON JUL 1 2013

...STRONG THUNDERSTORM NEAR RENO...

AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTH OF DAMONTE RANCH...OR 6 MILES
NORTHWEST OF VIRGINIA CITY...AND MOVING NORTHWEST AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...LOCKWOOD...NEW WASHOE CITY...RENO...
  SPARKS...SUN VALLEY.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  5 AND 21.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3954 12000 3965 11974 3938 11957 3928 11976
TIME...MOT...LOC 0018Z 145DEG 19KT 3941 11973

TOLBY

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:17 PM PDTSpecial Weather StatementREVChurchill, Pershing58 min
Jul 1, 5:18 PM PDTAreal Flood AdvisoryREVLyon117 min
Jul 1, 6:23 PM PDTSpecial Weather StatementREVPershing52 min
Jul 1, 6:47 PM PDTDust Storm WarningREVChurchill, Lyon, Pershing, Washoe111 min
Jul 2, 2:31 PM PDTSpecial Weather StatementREVDouglas59 min
Jul 2, 3:40 PM PDTFire Weather WatchREV17 hr
Jul 2, 4:06 PM PDTAreal Flood AdvisoryREVWashoe3 hr
Jul 2, 4:17 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 2, 4:33 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 2, 4:36 PM PDTSpecial Weather StatementREVChurchill84 min
Jul 2, 4:59 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 2, 1:43 PM PDTSpecial Weather StatementREVAlpine32 min
Jul 2, 2:21 PM PDTSpecial Weather StatementREVPlumas84 min
Jul 2, 2:47 PM PDTSpecial Weather StatementREVSierra43 min
Jul 2, 3:11 PM PDTSpecial Weather StatementREVPlumas49 min
Jul 2, 3:22 PM PDTFlash Flood WarningREVSierra3 hr
Jul 2, 3:40 PM PDTSevere Thunderstorm WarningREVPlumas35 min
Jul 2, 3:56 PM PDTFlash Flood WarningREVPlumas3 hr

Nearby

Special Weather Statements in Nevada, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.